Jump to content

Heart thumps when lying down - symptom?


Recommended Posts

I'm new to all of this (posted previously that I had a positive tilt table a couple weeks ago/waiting on official diagnosis). But I'm hoping this symptom can be explained - or at least someone can relate to it. 

When I lay down at night, my heart beats oddly. It feels like it's jolting, restarting, thumping, flip-flopping... I don't know the best word to describe it. But it happens frequently and sometimes it makes me so anxious that I have a panic attack. Which just makes things worse.

Does anyone else experience this? Could it be related to POTS/NCS? Experiencing it again now and can't sleep because I'm worried!

Thanks to anyone who can help!

Link to post
Share on other sites

Yes! This is exactly what I've been experiencing too! I keep reading all this postural connection but never found anything on it happening upon lying down. I don't get it on standing or exercise hardly ever. I get it at random times , too, but 75% of the times I lie down I get it.  Just finished 2wks on heart monitor so hopefully ill have results in a wk. Feels so stimulating heart being so weird, that even when I "know" I'm ok, it's still hard to sleep. Sorry you are going through that, but have to say I'my relieved to find somebody else with this. Please post anything else you find out. I've also had blood pressure drops upon lying down. Do you get those too? I believe my dysautonomia is from car accident 7 wks ago. But dr doesnt. She's puzzled. Heart started after couple wks & blood pressure drops about 4the wk. Not sure if it would be from my concussion or whiplash. Do you know what yours is from?

Link to post
Share on other sites

Forceful heartbeats, PVCs, PACs is a common symptom with POTS.   Causes from one person to another may differ.  I know how disturbing it is.  It used to make me feel panic/anxiety too.  For me, it's worse right before my period, so hormonal shifts seem to play a role.

I found taking a low dose SSRI reduced a lot of this, over time (it took 6-8 weeks to adjust to the SSRI which wasn't easy).  Also reducing or eliminating caffeine and keep up with fluid intake helps me.

All that said, I would mention this to your doctor.  For peace of mind they could do a 24 hour holter monitor to ensure all that is going on is benign.

Link to post
Share on other sites
  • 3 weeks later...

Mine actually does this thing now where I get a click in my chest and then my whole body just relaxes and actually kind of feels pretty good. I dont know, its weird. 

Link to post
Share on other sites

Yes I get these sort of weird beats with my heart also . I think it's pretty common with pots. If these are scaring you and causing you to lose sleep ,just go get an evaluation from a cardiologist to help set your mind as ease... Something about pots makes up more hyper aware of our hearts. Before I got sick I used to never even think about my heart or be able to feel it like now....Pots is a strange thing...

Link to post
Share on other sites

Yes , Yes , Yes !  Mine is better now but even turning over in bed caused VERY forceful ,scary , heart beats. I was told at the Mayo clinic mine was related to low blood volume. Salt and fluids helped as did propping up a bit, although I have trouble sleeping that way. It is normal to feel scared at first. I remember laying there thinking whether or not I should go to the ER. In fact early in my journey I did go several times.  But I DID get several tests done to rule out heart issues. I think this is important as we are all unique.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...